Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Diagnosed with DVT & PE, underwent Coumadin therapy, swelling & soreness of the ankle/heel. Reason? How long should i expect this foot pain?

I was diagnosed with DVT & PE 2 weeks ago. After 9 days of Coumadin therapy I have swelling & soreness of the ankle/heel area. X-rays confirmed soft tissue swelling. Why has this happened & howllong should I expect this foot pain? I have been using a cane but today started using a walker. Thanks in advance for your reply.
Asked On : Tue, 19 Mar 2013
Answers:  1 Views:  25
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM,

Swelling and pain in the ankle/ heel region with ahistory of DVT suggests that these symptoms are most probably due to DVT itself.
Coumadin therapy will dissolve the deep vein thrombus and/ or pulmonary emboli if present.
Pain can be relived by analgesics.
However, a doppler study of the lower limb veins is necessary to know the status of the veins, whether there is presence of any thrombus or not.
Besides since you are on anticoagulant therapy, INR value should be followed up strictly.

Thanks and take care
Dr Shailja P Wahal
Answered: Wed, 3 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor